MAUDE Adverse Event Report: STRYKER NEUROVASCULAR CORK TARGET 360 ULTRA 2MM X 6CM; DEVICE, NEUROVASCULAR EMBOLIZATION

STRYKER NEUROVASCULAR CORK TARGET 360 ULTRA 2MM X 6CM; DEVICE, NEUROVASCULAR EMBOLIZATION
Catalog Number M0035422060
Medical Device Problem Codes Break (1069); Fracture (1260)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/13/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The subject device not returned.
 
Event or Problem Description
It was reported that during the procedure, resistance was encountered when advancing the subject coil from the introducer sheath into the microcatheter and when the coil was removed, the tip of the coil was missing.The operator then cut the microcatheter; however, the coil was not found.No patient consequences were reported due to this event.
 
Event or Problem Description
It was reported that during the procedure, resistance was encountered when advancing the subject coil from the introducer sheath into the microcatheter and when the coil was removed, the tip of the coil was missing.The operator then cut the microcatheter; however, the coil was not found.No patient consequences were reported due to this event.Based on the additional information received on 17-october-2019, the operator did not confirm if the subject target coil was broken or not, before trying to advance the target coil out of the introducer sheath.The target coil was found missing and could not be found inside the microcatheter used during the procedure; therefore, the operator suspected that the target coil tip was missing since the beginning, and not during the procedure.The operator also checked under fluoroscopy to make sure that the tip of the target coil was not left inside the patient anatomy.
 
Additional Manufacturer Narrative
The electronic device history record (edhr) review confirms that the device met all material, assembly and performance specifications.During visual inspection, the coil delivery wire was kinked/bent and the main coil was detached below the detachment zone.The delivery wire was submerged in hot water in an attempt to remove it from the introducer sheath as the coil was stuck with the presence of procedural fluid.The delivery wire was broken when trying to remove from the introducer sheath.Functional testing could not be performed since the main coil was not returned for evaluation.The reported event is covered in the device directions for use (dfu).As well, the risk of the reported event is documented in the risk documentation and there are current controls to mitigate the risk of the as reported event.The as reported coil introducer sheath friction and as reported/as analyzed main coil broken/fractured outside patient a procedural factors was assigned as these defects appear to be associated with a product that met stryker and design and manufacturing specifications and was used in accordance with the dfu, but performance was limited due to procedural or anatomical factors during use.It can be presumed that the delivery wire was damaged during the procedure as force may have been applied when the friction was felt.Because this defect appears to be associated with handling of the product or portion of the product during the procedure/upon removal of the product from the packaging/preparation of the product prior to use, a probable cause of handling damage was assigned to the as analysed issue coil delivery wire kinked/bent.Based on the additional information received on 17-october-2019, the operator did not confirm if the subject target coil was broken or not, before trying to advance the target coil out of the introducer sheath.The target coil was found missing and could not be found inside the microcatheter used during the procedure; therefore, the operator suspected that the target coil tip was missing since the beginning, and not during the procedure.The operator also checked under fluoroscopy to make sure that the tip of the target coil was not left inside the patient anatomy.Therefore, this event has been deemed non-reportable.The manufacturer has reviewed all information and determined this event no longer meets the requirement of the reportable event for the device in question.

Brand Name
TARGET 360 ULTRA 2MM X 6CM
Common Device Name
DEVICE, NEUROVASCULAR EMBOLIZATION
Manufacturer (Section D)
STRYKER NEUROVASCULAR CORK
ida industrial estate
model farm road
cork NA
MDR Report Key9188772
Report Number3008881809-2019-00311
Device Sequence Number16747505
Product Code HCG
UDI-Device Identifier07613252239345
UDI-Public07613252239345
Combination Product (Y/N)N
Initial Reporter CountryCN
PMA/510(K) Number
K153658
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/11/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/06/2021
Device Catalogue NumberM0035422060
Device Lot Number20988621
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/21/2019
Initial Date Received by Manufacturer 09/22/2019
Supplement Date Received by Manufacturer10/17/2019
Initial Report FDA Received Date10/14/2019
Supplement Report FDA Received Date11/11/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
MICROCATHETER (UNKNOWN MANUFACTURER)
Patient Age56 YR